pepmg_

Study summary · research use only

Semaglutide-Induced Liver Injury.

Observational · ACG case reports journal · 2025 · DOI 10.14309/crj.0000000000001776 · PMID 40761336

Abstract

Semaglutide, a glucagon-like peptide-1 receptor agonist widely used for managing type 2 diabetes mellitus and obesity. Reports of semaglutide-associated hepatotoxicity are exceedingly rare. We detail a case of a 44-year-old woman who developed liver injury with elevated liver enzymes after semaglutide initiation for weight management. Liver enzyme levels normalized after discontinuing the drug and worsened upon rechallenge, confirming semaglutide's potential to cause liver injury. In addition, our case study encompasses a literature review of all reported semaglutide-related drug-induced liver injury cases, highlighting the need for diligent liver function monitoring in patients on semaglutide and offering valuable insights into its hepatotoxic potential.

Read the full study on PubMed ↗ Open-access full text ↗

pepmg summarizes the peer-reviewed literature and links to every source. It sells nothing and ships nothing. Where an FDA label, a peer-reviewed study or a clinical-trial registry entry (labeled trial registry, not peer-reviewed) has published a dose, pepmg reports it with the source named; it gives no personalized recommendations and no administration technique. Don't just trust this summary: follow the citation to its source and read it yourself. Research use only.